Alert archive / Colorado / Blizzard Warnings in 2010

Blizzard Warning 1, NWS Denver/Boulder, CO

November 17, 20104 counties in Colorado

NWS Denver/Boulder, CO issued this blizzard warning at Nov 17, 2010, 12:36 AM MST for 4 counties in Colorado. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 17, 2010, 12:36 AM MST (07:36 UTC)
Expired
Nov 17, 2010, 5:00 AM MST
In force
4 hr
Issued by
NWS Denver/Boulder, CO

Counties Adams County, CO, Arapahoe County, CO, Elbert County, CO, Lincoln County, CO

The radar

The Denver radar (KFTG), 55 km from the middle of the area, began a volume at 07:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 7.6 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2010-11-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2010-11-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 259 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1511 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
259 m²/s²
0-3 km storm-relative helicity
232 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

718 
WWUS45 KBOU 170736
WSWBOU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
1236 AM MST WED NOV 17 2010

COZ045-046-171200-
/O.NEW.KBOU.BZ.W.0001.101117T0736Z-101117T1200Z/
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
INCLUDING THE CITIES OF...BENNETT...BYERS...DEER TRAIL...LEADER...
AGATE...HUGO...LIMON...MATHESON
1236 AM MST WED NOV 17 2010

...BLIZZARD WARNING IN EFFECT UNTIL 5 AM MST EARLY THIS MORNING...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A BLIZZARD
WARNING...WHICH IS IN EFFECT UNTIL 5 AM MST EARLY THIS MORNING. 

* TIMING...MODERATE TO HEAVY SNOW WITH GUSTY WINDS WILL CAUSE
  WHITEOUT CONDITIONS OVER EASTERN ADAMS...EASTERN ARAPAHOE AND
  NORTHERN LINCOLN COUNTIES THROUGH ABOUT 5 AM.

* WINDS/VISIBILITY/WIND CHILL...NORTH TO NORTHWEST WINDS AT 25 TO
  35 MPH WITH GUSTS UP TO 45 TO 50 MPH. VISIBILITIES LESS THAN A
  QUARTER MILE IN BLOWING AND DRIFTING SNOW. 

* SNOW ACCUMULATIONS...3 TO 6 INCHES NEW ACCUMULATION BY 5 AM WITH
  SNOW DRIFTS OF ONE TO TWO FEET. 

* MAIN IMPACT...THERE WILL BE DANGEROUS DRIVING CONDITIONS ALONG I-70
  BETWEEN DEER TRAIL AND ARRIBA. VISIBILITIES WILL DROP TO LESS
  THAN A QUARTER MILE AT TIMES IN BLOWING SNOW. ROADS WILL BE ICY
  AND SNOW PACKED WITH DRIFTING OF SNOW POSSIBLE.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
OCCURRING OR IMMINENT. SUSTAINED WIND AND/OR FREQUENT WIND GUSTS
OF 35 MPH OR HIGHER WILL COMBINE WITH CONSIDERABLE FALLING AND
BLOWING SNOW TO PRODUCE WIDESPREAD VISIBILITIES BELOW ONE QUARTER
OF A MILE.  TRAVEL WILL BE EXTREMELY DANGEROUS AND IS DISCOURAGED
IN THESE WHITEOUT CONDITIONS. IF YOU MUST TRAVEL...HAVE A WINTER
SURVIVAL KIT WITH YOU. IF YOU GET STRANDED...STAY WITH YOUR
VEHICLE AND WAIT FOR HELP TO ARRIVE.

&&

$$

COZ031-033-034-171200-
/O.CON.KBOU.WS.W.0010.000000T0000Z-101117T1200Z/
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-
INCLUDING THE CITIES OF...
EAST SLOPES PARK AND NORTHERN GORE RANGES...GORE PASS...
RABBIT EARS PASS...CAMERON PASS...
LARAMIE AND MEDICINE BOW MOUNTAINS...RABBIT EARS RANGE...
ROCKY MOUNTAIN NATIONAL PARK...WILLOW CREEK PASS...
BERTHOUD PASS...BRECKENRIDGE...EAST SLOPES MOSQUITO RANGE...
EAST SLOPES SOUTHERN GORE RANGE...EISENHOWER TUNNEL...
INDIAN PEAKS...KENOSHA MOUNTAINS...MOUNT EVANS...
WILLIAMS FORK MOUNTAINS...WINTER PARK
1236 AM MST WED NOV 17 2010

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM MST EARLY
THIS MORNING...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM MST EARLY
THIS MORNING. 

* TIMING...SNOW WILL CONTINUE TONIGHT...HEAVY AT TIMES THROUGH 
  MIDNIGHT... BEFORE DECREASING LATER TONIGHT. SNOWFALL RATES 
  WILL BE UP TO AN INCH PER HOUR ON HIGHER WEST FACING SLOPES. 

* ACCUMULATION/WIND...SNOW ACCUMULATIONS WILL RANGE FROM 6 TO 12 
  INCHES...WITH LOCAL HIGHER AMOUNTS TO 15 INCHES ALONG NORTH 
  AND WEST FACING SLOPES. NORTHWEST TO WEST WINDS 20 TO 30 MPH 
  WILL OCCUR WITH GUSTS TO 60 MPH OVER EXPOSED RIDGES. 

* IMPACTS...BLOWING AND DRIFTING SNOW WILL CAUSE ROADS TO BE 
  SNOW PACKED AND SLICK...AND COULD BE CLOSED AT TIMES. IN 
  ADDITION...THE BLOWING SNOW WILL REDUCE VISIBILITIES TO LESS 
  THAN A QUARTER OF A MILE AT TIMES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A WINTER STORM WARNING MEANS HAZARDOUS WINTER WEATHER
CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. SIGNIFICANT SNOW
ACCUMULATIONS ARE OCCURRING OR EXPECTED. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

&&

$$

COZ030-032-171200-
/O.CON.KBOU.WW.Y.0025.000000T0000Z-101117T1200Z/
JACKSON COUNTY BELOW 9000 FEET-
GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-
INCLUDING THE CITIES OF...GOULD...NORTH PARK...RAND...SPICER...
WALDEN...DILLON...FRASER...GRANBY...GRAND LAKE...
HOT SULPHUR SPRINGS...KREMMLING
1236 AM MST WED NOV 17 2010

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST EARLY
THIS MORNING...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST EARLY
THIS MORNING. 

* TIMING...LIGHT SNOW WILL CONTINUE THROUGH MIDNIGHT...GRADUALLY 
  DIMINISHING LATER IN THE NIGHT. 

* ACCUMULATION/WIND...TOTAL SNOWFALL WILL RANGE FROM 4 TO 8 
  INCHES. GUSTY NORTHWEST WINDS OF 15 TO 30 MPH WILL CREATE 
  AREAS OF BLOWING AND DRIFTING SNOW. 

* IMPACTS...BLOWING AND DRIFTING SNOW WILL CAUSE ROADS TO BE 
  SNOW PACKED AND SLICK. IN ADDITION...THE BLOWING SNOW WILL 
  REDUCE VISIBILITIES TO LESS THAN A QUARTER OF A MILE AT TIMES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT SNOW...BLOWING SNOW...OR
FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$
1 follow-up statement
785 
WWUS45 KBOU 171153
WSWBOU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
453 AM MST WED NOV 17 2010

...WINTER STORM HAS MOVED OUT OF THE STATE...

.THE WINTER STORM THAT MOVED OVER COLORADO ON TUESDAY WITH
MODERATE TO HEAVY SNOW AND WIND IN THE MOUNTAINS AND A BAND OF
HEAVY SNOW AND WHITEOUT CONDITIONS ON THE EASTERN COLORADO PLAINS
IS MOVING OUT OF THE STATE THIS MORNING. HIGH PRESSURE WILL BE
BUILDING OVER THE STATE TODAY WITH DRIER WEATHER AND DECREASING
WINDS.

COZ045-046-171300-
/O.EXP.KBOU.BZ.W.0001.000000T0000Z-101117T1200Z/
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
INCLUDING THE CITIES OF...BENNETT...BYERS...DEER TRAIL...LEADER...
AGATE...HUGO...LIMON...MATHESON
453 AM MST WED NOV 17 2010

...BLIZZARD WARNING WILL EXPIRE AT 5 AM MST EARLY THIS MORNING...

THE BLIZZARD WARNING WILL EXPIRE AT 5 AM MST EARLY THIS MORNING. 
HEAVY SNOW THAT DEVELOPED OVER EASTERN ADAMS...EASTERN
ARAPAHOE...NORTHEAST ELBERT AND NORTHERN LINCOLN COUNTIES HAS
ENDED. WIND GUSTS OF 40 TO 50 MPH EARLIER THIS MORNING HAVE
DECREASED TO 30 TO 40 MPH. WINDS WILL CONTINUE TO DECREASE THROUGH
THE LATE MORNING HOURS. 

$$

COZ031-033-034-171300-
/O.EXP.KBOU.WS.W.0010.000000T0000Z-101117T1200Z/
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-
INCLUDING THE CITIES OF...
EAST SLOPES PARK AND NORTHERN GORE RANGES...GORE PASS...
RABBIT EARS PASS...CAMERON PASS...
LARAMIE AND MEDICINE BOW MOUNTAINS...RABBIT EARS RANGE...
ROCKY MOUNTAIN NATIONAL PARK...WILLOW CREEK PASS...
BERTHOUD PASS...BRECKENRIDGE...EAST SLOPES MOSQUITO RANGE...
EAST SLOPES SOUTHERN GORE RANGE...EISENHOWER TUNNEL...
INDIAN PEAKS...KENOSHA MOUNTAINS...MOUNT EVANS...
WILLIAMS FORK MOUNTAINS...WINTER PARK
453 AM MST WED NOV 17 2010

...WINTER STORM WARNING WILL EXPIRE AT 5 AM MST EARLY THIS
MORNING...

THE WINTER STORM WARNING WILL EXPIRE AT 5 AM MST EARLY THIS
MORNING. 

SCATTERED SNOW SHOWERS ARE EXPECTED TO CONTINUE THIS MORNING ABOVE
10000 FEET...BUT NO ADDITIONAL ACCUMULATIONS ARE EXPECTED. 

$$

COZ030-032-171300-
/O.EXP.KBOU.WW.Y.0025.000000T0000Z-101117T1200Z/
JACKSON COUNTY BELOW 9000 FEET-
GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-
INCLUDING THE CITIES OF...GOULD...NORTH PARK...RAND...SPICER...
WALDEN...DILLON...FRASER...GRANBY...GRAND LAKE...
HOT SULPHUR SPRINGS...KREMMLING
453 AM MST WED NOV 17 2010

...WINTER WEATHER ADVISORY WILL EXPIRE AT 5 AM MST EARLY THIS
MORNING...

THE WINTER WEATHER ADVISORY WILL EXPIRE AT 5 AM MST EARLY THIS
MORNING. 


$$
DANKERS

What forecasters said that day

The local office's own words before this blizzard warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this blizzard warning went out at Nov 17, 12:10 AM MST, 26 minutes earlier.

Area forecast discussion, Nov 17, 12:10 AM MST, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
1210 AM MST WED NOV 17 2010

.UPDATE 3...AM GOING TO ISSUE A BLIZZARD WARNING IN ZONES 45 AND 46
THROUGH 5 AM.  WRAP-AROUND SNOW BAND HAS FORMED FROM WESTERN MORGAN
COUNTY DOWN INTO CENTRAL LINCOLN COUNTY.  RADAR IS SHOWING MODERATE
SNOWFALL WITHIN THE BAND AND LIMON IS REPORTING WIND GUSTS TO 40
KNOTS WITH HEAVY SNOW AND QUARTER MILE VISIBILITY.  THESE CONDITIONS
SHOULD CONTINUE FOR A COUPLE MORE HOURS...WITH WHITEOUT CONDITIONS
ON THE STRETCH OF I-70 AROUND LIMON.

.UPDATE 2...MAIN CHANGE WAS TO DELAY THE ENDING OF
WARNINGS/ADVISORIES UNTIL 5 AM FOR THE MOUNTAINS. SNOW SHOULD BEGIN
TO WIND DOWN LATER IN THE NIGHT BUT STILL SOME GUSTY WINDS AND LIGHT
SNOW TO KEEP HILITES UNTIL ALMOST DAWN. MOST OF THE PRECIP IS
CHANGING TO ALL SNOW ON THE PLAINS WITH SOME EMBEDDED HEAVIER BANDS
OF SNOW EAST OF THE URBAN CORRIDOR. CURRENT FORECASTS LOOKS OK WITH
A FEW INCHES OF SNOW BEFORE WINDING DOWN LATER IN THE NIGHT ON THE
PLAINS.

.UPDATE 1...HAVE CONTINUED THE PROCESS OF INCREASING POPS TONIGHT TO
LIKELY FOR MUCH OF THE LOWER ELEVATIONS. SECONDARY SURGE ACROSS
WYOMING AND WITH STRONG UPPER JET IS ENHANCING PRECIP ACROSS SERN WY
AND NOW EXPANDING SOUTHWARD INTO THE NORTHEAST PLAINS OF COLORADO.
DUE TO THE BANDED NATURE OF THE PRECIP...COULD BE SOME LOCAL HIGHER
AMOUNTS BUT A GENERAL 1-2 INCHES LOOK OK. STILL SOME UNCERTAINTY
ABOUT THE URBAN CORRIDOR...BUT TRENDS ARE SHOWING WINDS SHIFTING
N-NE WHICH WILL GIVE US SOME WEAK UPSLOPE COMPONENT. NOT LOOKING AT
ADVISORIES ATTM...BUT IF BANDED PRECIP REMAINS STATIONARY FOR A
CHUNK OF TIME THEN WILL NEED TO HOIST ADVISORIES AS WELL. SEE
AVIATION UPDATE BELOW.

.SHORT TERM...SNOW CONTINUES ACROSS MOUNTAINS UNDER FAIRLY STRONG
NORTHWEST FLOW ALOFT. AIRMASS REMAINS SATURATED ALONG WITH MOIST
ADIABATIC LAPSE RATES THROUGH THIS EVENING. LOCAL SNOW MODELS
PRODUCING ROUGHLY  TO 6 INCHES...MAINLY THIS EVENING. MODELS
DECREASE WINDS ONLY SLIGHTLY  AFTER MIDNIGHT. AIRMASS IS ALSO
UNSTABLE...AS NOTED BY SOME LIGHTNING OVER SOUTHWEST WYOMING. GIVEN
THE ABOVE CRITERIA DECIDED TO UPGRADE THE CURRENT MOUNTAIN ADVISORY
TO A WARNING THROUGH 10Z. ZONES 30 AND 32 SHOULD ALSO GET SOME
DECENT SNOWS AS WELL...SO ISSUED A WINTER WEATHER ADVISORY FOR THOSE
ZONES. MOISTURE DEPTH DECREASES BY MORNING AS STABILITY INCREASES.
SHOULD SEE A MARKED DECREASE IN SNOWFALL BY MORNING. THIS TREND
ALREADY COVERED NICELY IN GRIDS. GUSTY WINDS HAVE MIXED ALONG
FOOTHILLS AND ADJACENT PLAINS. GRADIENT DECREASES DURING THE
EVENING...SO WINDS SHOULD ALSO BE ON THE DECREASE. MAIN CONCERN FOR
TONIGHT IS A SHORTWAVE SHOWING UP IN WYOMING...PROGGED TO MOVE
SOUTHWEST ACROSS THE AREA THIS EVENING...MAINLY BETWEEN 00Z AND 05Z.
INITIAL SURGE HAS JUST MOVED ACROSS BOULDER AND WELD COUNTIES WITH
SOME RAIN AND SNOW. QG VERTICAL VELOCITY PROGS SHOW A GOOD BATCH OF
ASCENT ASSOCIATED WITH THE WAVE AFTER 00Z. MODELS SHOW SOME LIGHT
QPF AS WELL AS SNOW ACCUMULATION THROUGH 06Z...MAINLY EAST OF THE
URBAN CORRIDOR. LATEST NAM ACTUALLY SHOWS AROUND 3 INCHES OVER
EASTERN ZONE 45 AND SOUTHWEST ZONE 49 BY MIDNIGHT. ALREADY BUMPED UP
POPS ACROSS PLAINS EARLIER. DECIDED TO INCREASE THE AREA OF LIKELY
POPS TO INCLUDE ZONES 42 AND 44 WITH AROUND AN INCH ACCUMULATION.
KEPT URBAN CORRIDOR IN THE CHANCE POP CATEGORY THINKING THAT THE
DOWNSLOPE FLOW WILL LIMIT THE SHOWER ACTIVITY. THIS MAY NEED TO BE
WATCHED IF SURFACE FLOW BECOMES MORE NORTHERLY. WAVE EXITS CFWA
AFTER MIDNIGHT...WITH SUBSIDENCE OVER AREA. CURRENT GRIDS INDICATING
THIS TREND AS WELL. ON WEDNESDAY...CROSS SECTIONS SHOW MUCH DRIER
AIRMASS IN PLACE ACROSS AREA...ESPECIALLY THE MOUNTAINS. LEFT SOME
LINGERING LIGHT SNOW ACROSS THE HIGH COUNTRY IN THE MORNING HOURS.
OTHERWISE DRY CONDITIONS TO PREVAIL WITH SOME GUSTY WINDS ACROSS THE
MOUNTAINS AND FAR EASTERN PLAINS.

.LONG TERM...A DRIER WEST/NORTHWESTERLY FLOW ALOFT WILL BE OVER THE
CWFA ON WEDNESDAY NIGHT.  THE FLOW ALOFT WILL SHIFT TO WEST-
SOUTHWESTERLY ON THURSDAY AS THE UPPER LEVEL RIDGE AXIS SHIFTS OVER
EASTERN CO...WITH THE OVERALL QG NEUTRAL.  THE FLOW ALOFT WILL
REMAIN MDT-STG.  THE MDLS STILL INDICATE A LEE SIDE SURFACE TROF
DEVELOPING ALONG THE FRONT RANGE ON THURSDAY WHICH WILL HELP WARM
AREAS UP ALONG AND WEST OF THE TROF AXIS.  850 TEMPERATURES ALONG
THE FRONT RANGE ARE PROGGED TO JUMP FROM AROUND +6C WEDNESDAY
AFTN...WARMING TO +16-19C THURSDAY AFTN. THIS WARMUP ALREADY
REFLECTED IN THE GRIDS SO ONLY MINOR ADJUSTMENTS PLANNED AT THIS
TIME.  THE FLOW ALOFT WILL REMAIN SOUTHWESTERLY FOR FRIDAY...
SATURDAY AND SUNDAY WITH AN UPPER LEVEL TROF DEVELOPING OVER THE
PACIFIC NORTHWEST. MOISTURE IS EXPECTED TO MAKE ITS WAY BACK INTO
THE MOUNTAINS FOR SUNDAY THROUGH TUESDAY.  THE FLOW ALOFT WILL FAVOR
ZONE 31...WL GO WITH CHC POPS THERE...WITH SLIGHT CHC POPS IN ZONES
30 AND 32>34.  ALONG THE FOOTHILLS AND ADJACENT PLAINS DOWNSLOPE
COMPONENT WILL ADD UP TO DRY CONDITIONS THROUGH THE PERIOD.

&&

.AVIATION...UPDATE 2...HEAVIEST PRECIP IS OVER KDEN WTIH LIGHT SNOW.
A CALL OUT TO THE DIA AIRPORT SHOWS MOST OF THE SNOW IS MELTING WITH
CONCRETE SURFACES STILL JUST WET. IFR CONDITIONS IN THE SNOW NOW AT
DEN AND THIS LOOKS TO CONTINUE FOR ANOTHER 2-3 HOURS. ANY SNOW
ACCUMULATION UP TO AN INCH BUT CAN'T RULE OUT UP TO 2 INCHES IF
LOCATION SITS UNDER A BAND OF SNOW. LOWER CIGS AND HEAVIER PRECIP
HAVING A HARDER TIME MAKING IT FURTHER WEST AND SOUTH AT BJC/APA BUT
EXPECT APA CONDITIONS WILL DETERIORATE IN THE NEXT COUPLE OF HOURS
WITH GENERAL IMPROVEMENT BETWEEN 08-11Z.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...BLIZZARD WARNING UNTIL 5 AM FOR
PORTIONS OF THE EAST-CENTRAL PLAINS...ZONES 45 AND 46.
...WINTER STORM WARNING UNTIL 5 AM MST WEDNESDAY MORNING FOR THE
NORTH CENTRAL MOUNTAINS ZONES 31..33 AND 34.
...WINTER WEATHER ADVISORY FOR SNOW UNTIL 5 AM MST WEDNESDAY MORNING
FOR NORTH CENTRAL MOUNTAIN VALLEYS ZONES 30 AND 32.

&&
KDRBY/SWE/D-L/COOPER
Hazardous weather outlook, Nov 16, 3:35 PM MST, 9 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE DENVER CO
335 PM MST TUE NOV 16 2010

COZ030>051-171300-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
335 PM MST TUE NOV 16 2010

...WINTER STORM WARNING FOR NORTH CENTRAL MOUNTAINS AND WINTER
WEATHER ADVISORIES FOR THE MOUNTAIN VALLEYS UNTIL 3 AM MST
WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

HEAVY SNOW WILL CONTINUE IN THE NORTHERN MOUNTAINS THIS AFTERNOON
AND EVENING WITH ACCUMULATIONS OF 6 TO 12 INCHES AND EVEN HIGHER
AMOUNTS UP TO 15 INCHES ON HIGHER WEST FACING SLOPES. SNOWFALL IN
THE MOUNTAIN VALLEYS WILL RANGE FROM 4 TO 8 INCHES.

IN ADDITION...WEST TO NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO
60 MPH ACROSS THE RIDGES WILL CONTINUE TO PRODUCE AREAS OF BLOWING
AND DRIFTING SNOW OVER THE HIGHER MOUNTAIN PASSES. OCCASIONAL WIND
GUSTS TO 50 MPH WILL ALSO OCCUR ALONG THE FOOTHILLS OF BOULDER AND
LARIMER COUNTIES THROUGH THIS EVENING.

ACROSS THE PLAINS...A WEATHER DISTURBANCE WILL MOVE ACROSS THE AREA
LATE THIS AFTERNOON AND EVENING WITH A CHANCE OF AFTERNOON RAIN
SHOWERS AND EVENING SNOW SHOWERS ALONG WITH GUSTY WINDS TO 50 MPH.
SNOW ACCUMULATIONS OF UP TO TWO INCHES ARE POSSIBLE EAST OF STERLING
TO AKRON LINE AND FURTHER SOUTH OVER THE PALMER DIVIDE. NO
ACCUMULATION IS EXPECTED ELSEWHERE ACROSS THE PLAINS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

WINDY CONDITIONS WILL PERSIST OF AND ON IN HIGH COUNTRY THROUGH THE
PERIOD...OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. HOWEVER...
REPORTS OF SNOW ACCUMULATION WILL BE APPRECIATED.

SWE/D-L/FMC

In the hours before

Local storm report, Nov 16, 8:51 PM MST, 3 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
851 PM MST TUE NOV 16 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     HEAVY SNOW       1 SE BRECKENRIDGE       39.50N 106.03W
11/16/2010  M7.2 INCH        SUMMIT             CO   TRAINED SPOTTER

0722 PM     SNOW             N FAIRPLAY              39.23N 106.00W
11/16/2010  M2.5 INCH        PARK               CO   TRAINED SPOTTER

0400 PM     SNOW             4 ENE NEDERLAND         39.98N 105.44W
11/16/2010  M2.5 INCH        BOULDER            CO   TRAINED SPOTTER

0400 PM     HEAVY SNOW       1 NNW GRAND LAKE        40.27N 105.83W
11/16/2010  M10.0 INCH       GRAND              CO   CO-OP OBSERVER

0300 PM     SNOW             1 WNW FRASER            39.94N 105.82W
11/16/2010  M2.0 INCH        GRAND              CO   CO-OP OBSERVER

&&

JK
Local storm report, Nov 16, 10:47 PM MST, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
1047 PM MST TUE NOV 16 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1040 PM     SNOW             8 SE WATKINS            39.67N 104.49W
11/16/2010  M2.2 INCH        ARAPAHOE           CO   TRAINED SPOTTER

            PAST HOUR

0800 PM     HEAVY SNOW       1 SE BRECKENRIDGE       39.50N 106.03W
11/16/2010  M7.2 INCH        SUMMIT             CO   TRAINED SPOTTER

0722 PM     SNOW             N FAIRPLAY              39.23N 106.00W
11/16/2010  M2.5 INCH        PARK               CO   TRAINED SPOTTER

0400 PM     SNOW             4 ENE NEDERLAND         39.98N 105.44W
11/16/2010  M2.5 INCH        BOULDER            CO   TRAINED SPOTTER

0400 PM     HEAVY SNOW       1 NNW GRAND LAKE        40.27N 105.83W
11/16/2010  M10.0 INCH       GRAND              CO   CO-OP OBSERVER

&&

JK

Nearby

Blizzard Warnings in Colorado, 2010Every blizzard warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.